MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.25 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.25 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT
Model Number FV421T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: visual inspection no significant deformations or damage of the valve were detected during the visual inspection.Through a measurement of the plan parallelity a deformation of the outer housing of the progav® valve was observed.The progav® valve housing was subsequently measured and confirmed/indicated the presence of a deformation.The housing deformation measured at -0.0365 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function did not operate as expected.The results indicate that the rotor no longer performs as required.Result: first, we performed a visual inspection of the progav®.No significant deformations or damage of the valve were detected during the visual inspection.Although a slight deviation was detected during the measurement of the plane parallelism.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The progav® is permeable, but it is not adjustable throughout the normal range.Additionally the brake function did not operate as expected.A deformation, see picture 1, can cause the lowering of the housing diaphragm which, due to the preload set, achieves the braking force which is to hold the rotor in its position.This is now no longer the case due to the deformation, the brake is defective.Based on our investigation, we confirm that the was non-adjustable at the time of our investigation.The cause of the deformation of the progav® valve and the resultant defect of the rotor could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa® adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4) & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav w/shuntassist.25 + dist.Cath.(fv421t) was implanted during a procedure performed on (b)(6) 2014.According to the complainant, the progav system was believed to be not adjustable.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6) years, weight: (b)(6) kg, height: 165 cm.

Brand Name
PROGAV W/SHUNTASSIST.25 + DIST.CATH.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12466611
Report Number3004721439-2021-00639
Device Sequence Number14401349
Product Code JXG
UDI-Device Identifier04041906132187
UDI-Public4041906132187
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV421T
Device Catalogue NumberFV421T
Device Lot Number20021933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight60